Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Oct 2, 2005, 3:11 PM CDT for Cook County, Lake County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2005, 3:11 PM CDT (20:11 UTC)
- Expired
- Oct 2, 2005, 3:55 PM CDT
- In force
- 44 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Cook County, IL, Lake County, IL
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 022012 SVRLOT ILC031-097-022100- /O.NEW.KLOT.SV.W.0113.051002T2011Z-051002T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 311 PM CDT SUN OCT 2 2005 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS LAKE COUNTY IN NORTHEAST ILLINOIS * UNTIL 400 PM CDT * AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR STREAMWOOD...AND MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL. * THE SEVERE THUNDERSTORM WILL BE NEAR... PALATINE BY 325 PM... ARLINGTON HEIGHTS BY 330 PM... KILDEER BY 335 PM... BUFFALO GROVE BY 340 PM... LAT...LON 4199 8824 4200 8794 4240 8759 4240 8820 $$ KREIN
3 follow-up statements
000 WWUS53 KLOT 022024 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 323 PM CDT SUN OCT 2 2005 ILC031-097-022100- /O.CON.KLOT.SV.W.0113.000000T0000Z-051002T2100Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR NORTHWESTERN COOK AND LAKE COUNTIES... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR INVERNESS...OR ABOUT NEAR PALATINE... MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO GROVE...FOREST LAKE...AND WHEELING BY 330 PM... LONG GROVE...AND RIVERWOODS BY 335 PM... VERNON HILLS... AND LINCOLNSHIRE BY 340 PM. LAT...LON 4199 8824 4200 8794 4240 8759 4240 8820 $$ KREIN
000 WWUS53 KLOT 022046 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 346 PM CDT SUN OCT 2 2005 ILC031-097-022100- /O.CON.KLOT.SV.W.0113.000000T0000Z-051002T2100Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR NORTHWESTERN COOK AND LAKE COUNTIES... AT 341 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VERNON HILLS...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE BLUFF...NORTH CHICAGO...AND WAUKEGAN BY 355 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4199 8824 4200 8794 4240 8759 4240 8820 $$ KREIN
000 WWUS53 KLOT 022055 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 354 PM CDT SUN OCT 2 2005 ILC031-097-022104- /O.CAN.KLOT.SV.W.0113.000000T0000Z-051002T2100Z/ ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK AND LAKE COUNTIES IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4199 8824 4200 8794 4240 8759 4240 8820 $$ KREIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 1:15 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 2, 1:15 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 115 PM CDT SUN OCT 2 2005 .DISCUSSION... THE CIRCULATION OVER EASTERN NEBRASKA AND WESTERN IOWA AS SEEN ON THE 700 MB PROFILER DATA. THE GFS AND NAM SHOWS THE VORTICITY MAXIMUM MOVING INTO WISCONSIN. THERE IS STILL SOME POSITIVE VORTICITY ADVECTION INTO NORTHERN ILLINOIS SUNDAY AFTERNOON. LIFTED INDEX FORECASTS SHOW -4 AND ABOVE FOR NORTH CENTRAL AND NORTHEAST ILLINOIS CAPE VALUE OF 1400 J/KG ARE FORECAST OVER EAST ILLINOIS AND NORTHWEST INDIANA THIS EVENING. THERE IS ENOUGH INSTABILITY AND ENOUGH FORCING TO LEAVE A CHANCE OF THUNDERSTORMS FOR SUNDAY AFTERNOON AND NIGHT. WARMER AIR WILL FOLLOW THE CIRCULATION AS IT BECOMES AN OPEN TROUGH INTO OUR FORECAST AREA MONDAY. THE NEXT WAVE THAT IS NOW ALONG THE NORTHWEST COAST OF THE US AND WESTERN COAST OF CANADA WILL BE THE PRECIPITATION PRODUCER FOR WEDNESDAY. THIS SYSTEM WILL BRING THE COOLER AIR FROM CANADA BY THE END OF THE WEEK. HAVE MADE LITTLE CHANGES IN THE THE HIGH AND LOW TEMPERATURES THROUGH SATURDAY. && .AVIATION DISCUSSION FOR 18Z TAFS... THE AVIATION WEATHER SITUATION IS GETTING A BIT MORE COMPLEX THAN RECENT DAYS. THE UPPER LOW THAT HAS BEEN PREVIOUSY DISCUSSED HAS OPENED UP INTO A SHORT WAVE TROUGH AND IS INITIALLY LOCATED OVER CENTRAL IOWA. THE ASSOCIATED VORT MAX IS EXPECTED TO TRACK NORTHEASTWARD INTO CENTRAL WISCONSIN TONIGHT AND THE QUESTION IS...HOW MUCH INFLUENCE THIS FEATURE WILL HAVE ON THE TAF SITES. UNDER PERSISTENT SLY TO SSWLY LOW LEVEL FLOW...DEWPOINTS HAVE INCREASED INTO THE MIDDLE TO UPPER 60S...SO ADEQUATE LOW LEVEL LOISTURE IS NOW IN PLACE TO SUPPORT PCPN REACHING THE GROUND. THE LATEST MODEL GUIDANCE IS VERY CONSISTENT ON THE PATH OF THE SHORT WAVE. SO...PCPN IS A GOOD BET...BUT THE MAIN VORT MAX SHOULD GO NORTH OF THE TAF SITES...BUT THERE IS A TAIL OF VORTICITY WHICH SHOULD PROVIDE ADEQUATE FORCING FOR -TSRA OVER NRN IL. TIMING THE TRACK OF THE VORT MAX INDICATES THAT THE BEST FORCING WILL BE IN PLACE 22-00Z OVER THE RFD AREA AND 00-02Z AROUND THE CHICAGO AREA TAF SITES. UPSTREAM METARS INVOF ACTIVE CONVECTION ARE SHOWING CEILINGS EITHER ON THE HIGHER END OF MVFR...025-030...OR VFR...AROUND 040. UNLESS SOME OF THE LOW 70S DEWPOINT AIR OVER SRN IL CAN ADVECT INTO THE REGION...WILL KEEP CIGS IN VFR RANGE. THE SHORT WAVE SHOULD HAVE LITTLE IMPACT ON SFC WIND DIRECTIONS AND THUS ARE EXPECTED TO CONTINUE TO REFLECT THE GENERAL SYNOPTIC PATTERN AND REMAIN SLY THROUGH THE TAF PD. WITH MUCH MORE MID AND HIGH CLOUDS THIS AFTERNOON THAN RECENT DAYS...DO NOT EXPECT AS MUCH MOMENTUM TRANSPORT AND WILL NOT MENTION STRONGER GUSTS TODAY. VISIBILITY SHOULD GENERALLY BE UNRESTRICTED THIS AFTERNOON AND MUCH OF TONIGHT. BY THE EARLY MORNING HOURS...LOOKING FOR WINDS TO DECREASE TO 3-4KT...AND WITH SOME RESIDUAL MOISTURE HANGING AROUND...A FEW HOURS OF 3SM BR IS LIKELY. && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE.
Hazardous weather outlook, Oct 2, 6:00 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 600 AM CDT SUN OCT 2 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-031100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT SUN OCT 2 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL MOVE FROM EASTERN IOWA TO NORTHERN WISCONSIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-031100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 600 AM CDT SUN OCT 2 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL MOVE FROM EASTERN IOWA TO NORTHERN WISCONSIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY HERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE UPPER MIDWEST. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:25 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 14 min |
| Oct 2, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 48 min |
| Oct 2, 4:14 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 46 min |
| Oct 2, 4:30 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 33 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 43 min |
| Oct 2, 4:49 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 29 min |
| Oct 2, 5:17 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 22 min |
| Oct 2, 5:27 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 31 min |
| Oct 2, 5:32 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 17 min |
| Oct 2, 6:51 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.